Jump to content

Oral Contraceptives, Ans, And Migraines?


mkoven
 Share

Recommended Posts

Hi everyone,

I've really been struggling lately, and it really seems my biggest trigger is my menstrual cycle-- which now means from ovulation through the e d of my period.

Because I have migraines with neurological symptoms, i've always been told to avoid the pill. I'm 41, overweight, and don't smoke. my periods are still regular.

But the ans symptoms are so unbearable, I'm reconsidering. My gyne said that she thought progestin only pills were probably safer. and I'd really like to quiet down the swings in hormones that are wreaking havoc on me.

For those out you with migraines (esp. with aura), what is your spin on the whole oral contraceptive issue to minimize menstrual ans crashes? Have you tried the "mini-pill" ?

Thanks!

Michele

Link to comment
Share on other sites

I feel your pain, literally. I used to pray that some mad gunman would break into my house and shoot me when I had a migraine. My migraines were so awful and nonresponsive to meds that my OB-GYN decided that it was best to limit the number of periods that I had a year in order to control the headaches. I cycled through BC pills three packs on without the "break" so that I only had 4 migraines and periods a year. They still hurt like h..., but it was only 4, so I could plan my h...-week and go on with life afterward. My latest OB-GYN wants me to do hormone replacement instead of the BC pill, he says that the migraines are caused by the "estrogen drop" and that by maintaining the level of estrogen above that level, I should not have the migraines. It is not an issue for me right now because my endocrinologist has found that I am not producing enough hormones for even the estrogen surge, so no headaches and really light periods. I guess that's a good thing?. Best of luck, I hope you get some relief!

Jennifer

Link to comment
Share on other sites

I use depo-provera as well, and while I sometimes have light periods and hormone fluctuations around the time I'm due for my shot (every 12 weeks) for the most part, my symptoms are gone. (which is good, because my menstrual cycle made my POTS go completely mad, even though it was regular)

Meg

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...